Statin-induced necrotizing myositis - A discrete autoimmune entity within the "statin-induced myopathy spectrum"

P.D.H. Hamann, R.G. Cooper, N.J. McHugh, H. Chinoy

Research output: Contribution to journalArticlepeer-review

46 Citations (Scopus)

Abstract

Statin-induced necrotizing myositis is increasingly being recognised as part of the "statin-induced myopathy spectrum". As in other immune-mediated necrotizing myopathies, statin-induced myositis is characterised by proximal muscle weakness with marked serum creatinine kinase elevations and histological evidence of myonecrosis, with little or no inflammatory cell infiltration. Unlike other necrotizing myopathies, statin-induced myopathy is associated with the presence of autoantibodies directed against 3-hydroxy-3-methylglutaryl- coenzyme A reductase (the enzyme target of statin therapies), and with Human Leukocyte Antigen-DRB1*11. This article summarises the clinical presentation, investigations and management of this rare, but serious complication of statin therapy.
Original languageEnglish
Pages (from-to)1177-1181
Number of pages5
JournalAutoimmunity Reviews
Volume12
Issue number12
DOIs
Publication statusPublished - 1 Oct 2013

Fingerprint Dive into the research topics of 'Statin-induced necrotizing myositis - A discrete autoimmune entity within the "statin-induced myopathy spectrum"'. Together they form a unique fingerprint.

Cite this